Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 7, NWS Amarillo, TX

April 15, 200820 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this wind advisory at Apr 15, 2008, 5:16 AM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 15, 2008, 10:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2008, 5:16 AM CDT (10:16 UTC)
In effect from
Apr 15, 2008, 10:00 AM CDT
Expired
Apr 15, 2008, 9:00 PM CDT
In force
11 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2008-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2008-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4010 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KAMA 151016
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
516 AM CDT TUE APR 15 2008

...STRONG WINDS EXPECTED TODAY...

.A SURFACE TROUGH OF LOW PRESSURE WILL INTENSITY ALONG THE EASTERN
SLOPES OF THE SOUTHERN ROCKIES TODAY. THIS WILL RESULT IN A TIGHT
PRESSURE GRADIENT WHICH...IN TURN...WILL CAUSE STRONG AND GUSTY
SOUTH TO SOUTHWEST WINDS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES
TODAY INTO EARLY THIS EVENING. 

OKZ001>003-TXZ001>020-151845-
/O.NEW.KAMA.WI.Y.0007.080415T1500Z-080416T0200Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
516 AM CDT TUE APR 15 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT
THIS EVENING FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE
ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES LATER THIS MORNING.
THESE WINDS WILL CONTINUE THROUGHOUT THE AFTERNOON HOURS BEFORE
SLOWLY DIMINISHING TOWARDS SUNSET. GUSTS TO AROUND 50 MPH WILL ALSO
BE POSSIBLE...WHICH MAY LEAD TO AREAS OF BLOWING DUST AND REDUCED
VISIBILITIES.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OR LIGHTWEIGHT OUTDOOR OBJECTS WHICH CAN EASILY BE BLOWN ABOUT BY THE
STRONG WINDS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION WHEN TRAVELING TODAY ACROSS THE
OKLAHOMA AND TEXAS PANHANDLES.

$$

ANDRADE
2 follow-up statements
000 
WWUS74 KAMA 151758
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1258 PM CDT TUE APR 15 2008

...STRONG WINDS EXPECTED THROUGH EARLY EVENING...

.A SURFACE TROUGH OF LOW PRESSURE WILL INTENSIFY ALONG THE EASTERN
SLOPES OF THE SOUTHERN ROCKIES THROUGH THIS EVENING. THIS HAS
RESULTED IN A TIGHT PRESSURE GRADIENT WHICH...IN TURN...HAS CAUSED
STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS ACROSS THE OKLAHOMA AND
TEXAS PANHANDLES.

OKZ001>003-TXZ001>020-160200-
/O.CON.KAMA.WI.Y.0007.000000T0000Z-080416T0200Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
1258 PM CDT TUE APR 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE
OKLAHOMA AND TEXAS PANHANDLES.

SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MILES AN HOUR WITH GUSTS TO 50
MILES AN HOUR WILL BE COMMON THROUGH MID EVENING. THESE WINDS MAY
CAUSE AREAS OF REDUCED VISIBILITIES DUE TO BLOWING DUST. THE STRONG
WINDS WILL DIMINISH AFTER 900 PM.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS.

BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF
VENTURING ONTO AREA LAKES THROUGH THIS EVENING. THESE WINDS WILL
MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN
HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL
SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND
PROTECTED AREAS. 

$$

GOEHRING
000 
WWUS74 KAMA 160159
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
859 PM CDT TUE APR 15 2008

...WINDS ARE BEGINNING TO DIMINISH...

.WINDS WILL CONTINUE TO DIMINISH OVERNIGHT ACROSS THE PANHANDLES.


OKZ001>003-TXZ001>020-160300-
/O.EXP.KAMA.WI.Y.0007.000000T0000Z-080416T0200Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
859 PM CDT TUE APR 15 2008

...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING FOR THE TEXAS
AND OKLAHOMA PANHANDLES.

WINDS ARE EXPECTED TO REMAIN BELOW 35 MPH FOR THE REST OF THE NIGHT.


$$

JC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 15, 4:46 AM CDT, 30 minutes earlier.

Area forecast discussion, Apr 15, 4:46 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
446 AM CDT TUE APR 15 2008

.DISCUSSION...
LOOKS LIKE THE OVERALL SYNOPTIC PATTERN PANNING OUT ABOUT AS
EXPECTED. FOR TODAY...LEESIDE TROF TO DEEPEN SUBSTANTIALLY WITH
CORRESPONDING TIGHT PRESSURE GRADIENT SUGGESTING THE WINDS WILL
CRANK UP IN EARNEST. EXPECT SPEEDS TO FLIRT OR REACH INTO ADVISORY
CRITERIA SO HAVE ISSUED WIND ADVISORY ALL ZONES FROM LATE THIS
MORNING UNTIL EARLY THIS EVENING. TEMPS TO SOAR TO WELL ABV NORMAL
VALUES TODAY COURTESY OF STRONG DOWNSLOPING SFC WINDS AND PLENTY OF
SUNSHINE.

WINDS TO DIMINISH SOME LATER TONIGHT BUT STILL REMAIN ON THE BREEZY
TO WINDY SIDE ALL SECTIONS. FOR WEDNESDAY...WINDS TO BE PREVALENT
ONCE AGAIN ALTHOUGH DO NOT EXPECT SPEEDS TO BE NEARLY AS HIGH AS
TODAYS VALUES AS SFC TROF NUDGES CLOSER TO OUR FCST AREA...WITH A
SLIGHTLY MORE RELAXED PRESSURE GRADIENT ANTICIPATED.

UPPER LEVEL LOW AND ASSOCIATED SFC COLD FRONT TO BEGIN AFFECTING SRN
HIGH PLAINS WED NIGHT. AS UPPER LOW DIVES INTO NRN NEW MEXICO BY
EARLY THURSDAY MORNING...COLD FRONT WILL PLOW THRU FCST AREA WED
EVENING AND WED NIGHT WITH WINDY CONDITIONS AGAIN. RAISED POPS TO 40
PERCENT OK PNHDL...LEFT 30 POPS NRN TX PNHDL AND 20 POPS SRN TX PNHDL
FOR WED NIGHT AS UPPER LOW GETS CLOSER. ALL MODELS CONTINUE TO PROG
THE TRACK OF UPPER LOW ACROSS NRN SECTIONS OF FCST AREA DURG THE DAY
ON THURSDAY...SO HAVE RETAINED CHC POPS NRN HALF AND SLGT CHC POPS
SRN TX PNHDL. STRONG CAA ON THURSDAY SHOULD RESULT IN WELL BELOW
NORMAL TEMPS. RAPIDLY IMPROVING WX SEEN FOR THURSDAY NIGHT WITH A
RETURN TO DRY WEATHER THE REMAINDER OF THE SEVEN DAY PACKAGE. TEMPS
TO REBOUND AGAIN AS WELL AS BROAD SW FLOW REGAINS CONTROL THIS COMING
WEEKEND INTO EARLY NEXT WEEK. PREVIOUS PCKG IN GOOD SHAPE AND HAVE
RETAINED ITS INTEGRITY.

ANDRADE

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS EXPECTED FROM LATE THIS MORNING
UNTIL EARLY THIS EVENING OVER MOST OF TX AND OK PNHDLS...WITH RED
FLAG WARNING IN EFFECT FOR ALL BUT FAR ERN SECTIONS OF THE OK AND TX
PNHDLS WHERE RH CRITERIA WILL LIKELY FALL SHORT OF RED FLAG CONDITIONS.
WILL ISSUE A FIRE DANGER STATEMENT TO COVER THE FAR ERN SECTIONS OF
THE OK AND TX PNHDLS. IT APPEARS CRITICAL FIRE WX CONDITIONS MAY
OCCUR AGAIN OVER PARTS OF THE FCST AREA ON WEDNESDAY...BUT DO NOT
EXPECT WIND SPEEDS TO BE AS STRONG AS THOSE FORECAST FOR TODAY. LATER
SHIFTS WILL NEED TO MONITOR AND ASSESS FIRE WX POTENTIAL FOR WEDNESDAY.

ANDRADE

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                83  50  76  40  54 /   0   0   5  20  20
BEAVER OK                  83  50  75  42  51 /   0   0  10  40  30
BOISE CITY OK              83  42  71  35  48 /   0   0  10  40  30
BORGER TX                  85  54  75  43  54 /   0   0   5  30  30
BOYS RANCH TX              85  49  76  40  53 /   0   0   5  20  20
CANYON TX                  83  50  77  40  54 /   0   0   5  20  20
CLARENDON TX               82  52  79  45  57 /   0   0   5  20  20
DALHART TX                 84  44  73  37  51 /   0   0   5  30  30
GUYMON OK                  84  49  74  41  51 /   0   0  10  40  30
HEREFORD TX                83  49  78  40  54 /   0   0   5  20  20
LIPSCOMB TX                82  53  76  44  54 /   0   0  10  30  30
PAMPA TX                   82  53  77  44  54 /   0   0   5  30  30
SHAMROCK TX                80  53  79  47  57 /   0   0   5  20  20
WELLINGTON TX              80  53  80  49  59 /   0   0   5  20  20

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
     HUTCHINSON...MOORE...OCHILTREE...OLDHAM...POTTER...
     RANDALL...ROBERTS...SHERMAN.

     WIND ADVISORY FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
     HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
     SHERMAN...WHEELER.

OK...RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: CIMARRON...TEXAS.

     WIND ADVISORY FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&
Hazardous weather outlook, Apr 14, 11:08 PM CDT, 6 hours 8 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1108 PM CDT MON APR 14 2008

OKZ001>003-TXZ001>020-151100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
1108 PM CDT MON APR 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

ELEVATED FIRE DANGER CONDITIONS ARE EXPECTED THROUGH THIS
EVENING AS SOUTHWEST WINDS BRING WARM AND DRY CONDITIONS BACK
INTO THE PANHANDLES. EVENING RELATIVE HUMIDITIES WILL REMAIN
BETWEEN 15 AND 25 PERCENT WITH SOUTHWEST WINDS OF 15 TO 20 MPH.

.DAYS TWO THROUGH SEVEN...

FIRE DANGER WILL BE HIGH ONCE AGAIN ON TUESDAY AS DRY AIR REMAINS IN
PLACE OVER THE PANHANDLES WITH INCREASING SOUTHWESTERLY WINDS. A
RED FLAG WARNING IS IN EFFECT FOR THE WESTERN AND CENTRAL TEXAS AND
OKLAHOMA PANHANDLES FOR TUESDAY.

THUNDERSTORMS ARE POSSIBLE ACROSS THE PANHANDLES WEDNESDAY NIGHT
THROUGH THURSDAY. ANY THUNDERSTORMS THAT DEVELOP ARE EXPECTED TO
REMAIN BELOW SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

GOEHRING/BROST

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 4:03 PM CDTFire Weather WatchAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more14 hr

Nearby

Wind Advisories in Texas, 2008Wind Advisories in Oklahoma, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.